zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Asymptotic properties of a hepatitis B virus infection model with time delay. (English) Zbl 1204.34111
Summary: A hepatitis B virus infection model with time delay is discussed. By analyzing the corresponding characteristic equations, the local stability of each of the feasible equilibria of the model is studied. By using comparison arguments, it is proved that if the basic reproduction ratio is less than unity, the infection-free equilibrium is globally asymptotically stable. If the basic reproduction ratio is greater than unity, by means of an iteration technique, sufficient conditions are derived for the global asymptotic stability of the virus-infected equilibrium. Numerical simulations are carried out to illustrate the theoretical results.

MSC:
34K60Qualitative investigation and simulation of models
34K20Stability theory of functional-differential equations
92C60Medical epidemiology
WorldCat.org
Full Text: DOI EuDML
References:
[1] R. M. Anderson and R. M. May, Infectious Disease of Humans: Dynamics and Control, Oxford University Press, Oxford, UK, 1991.
[2] S. Bonhoeffer, R. M. May, G. M. Shaw, and M. A. Nowak, “Virus dynamics and drug therapy,” Proceedings of the National Academy of Sciences of the United States of America, vol. 94, no. 13, pp. 6971-6976, 1997. · doi:10.1073/pnas.94.13.6971
[3] S. A. Gourley, Y. Kuang, and J. D. Nagy, “Dynamics of a delay differential equation model of hepatitis B virus infection,” Journal of Biological Dynamics, vol. 2, no. 2, pp. 140-153, 2008. · Zbl 1140.92014 · doi:10.1080/17513750701769873
[4] A. Korobeinikov, “Global properties of basic virus dynamics models,” Bulletin of Mathematical Biology, vol. 66, no. 4, pp. 879-883, 2004. · doi:10.1016/j.bulm.2004.02.001
[5] G. F. Medley, N. A. Lindop, W. J. Edmunds, and D. J. Nokes, “Hepatitis-B virus endemicity: heterogeneity, catastrophic dynamics and control,” Nature Medicine, vol. 7, no. 5, pp. 619-624, 2001. · doi:10.1038/87953
[6] L. Min, Y. Su, and Y. Kuang, “Mathematical analysis of a basic virus infection model with application to HBV infection,” The Rocky Mountain Journal of Mathematics, vol. 38, no. 5, pp. 1573-1585, 2008. · Zbl 1194.34107 · doi:10.1216/RMJ-2008-38-5-1573
[7] M. A. Nowak and C. R. M. Bangham, “Population dynamics of immune responses to persistent viruses,” Science, vol. 272, no. 5258, pp. 74-79, 1996.
[8] J. Pang, J.-A. Cui, and X. Zhou, “Dynamical behavior of a hepatitis B virus transmission model with vaccination,” Journal of Theoretical Biology, vol. 265, no. 4, pp. 572-578, 2010. · doi:10.1016/j.jtbi.2010.05.038
[9] S. Thornley, C. Bullen, and M. Roberts, “Hepatitis B in a high prevalence New Zealand population: a mathematical model applied to infection control policy,” Journal of Theoretical Biology, vol. 254, no. 3, pp. 599-603, 2008. · doi:10.1016/j.jtbi.2008.06.022
[10] K. Wang, A. Fan, and A. Torres, “Global properties of an improved hepatitis B virus model,” Nonlinear Analysis: Real World Applications, vol. 11, pp. 3131-3138, 2010. · Zbl 1197.34081 · doi:10.1016/j.nonrwa.2009.11.008
[11] R. Xu and Z. Ma, “An HBV model with diffusion and time delay,” Journal of Theoretical Biology, vol. 257, no. 3, pp. 499-509, 2009. · doi:10.1016/j.jtbi.2009.01.001
[12] Y. Yu, J. J. Nieto, A. Torres, and K. Wang, “A viral infection model with a nonlinear infection rate,” Boundary Value Problems, vol. 2009, Article ID 958016, 19 pages, 2009. · Zbl 1187.34062 · doi:10.1155/2009/958016 · eudml:45632
[13] S. Zhao, Z. Xu, and Y. Lu, “A mathematical model of hepatitis B virus transmission and its application for vaccination strategy in China,” International Journal of Epidemiology, vol. 29, no. 4, pp. 744-752, 2000.
[14] L. Zou, W. Zhang, and S. Ruan, “Modeling the transmission dynamics and control of hepatitis B virus in China,” Journal of Theoretical Biology, vol. 262, no. 2, pp. 330-338, 2010. · doi:10.1016/j.jtbi.2009.09.035
[15] H. Zhu and X. Zou, “Impact of delays in cell infection and virus production on HIV-1 dynamics,” Mathematical Medicine and Biology, vol. 25, no. 2, pp. 99-112, 2008. · Zbl 1155.92031 · doi:10.1093/imammb/dqm010
[16] M. Y. Li and J. S. Muldowney, “A geometric approach to global-stability problems,” SIAM Journal on Mathematical Analysis, vol. 27, no. 4, pp. 1070-1083, 1996. · Zbl 0873.34041 · doi:10.1137/S0036141094266449
[17] P. W. Nelson, J. D. Murray, and A. S. Perelson, “A model of HIV-1 pathogenesis that includes an intracellular delay,” Mathematical Biosciences, vol. 163, no. 2, pp. 201-215, 2000. · Zbl 0942.92017 · doi:10.1016/S0025-5564(99)00055-3
[18] A. V. M. Herz, S. Bonhoeffer, R. M. Anderson, R. M. May, and M. A. Nowak, “Viral dynamics in vivo: limitations on estimates of intracellular delay and virus decay,” Proceedings of the National Academy of Sciences of the United States of America, vol. 93, no. 14, pp. 7247-7251, 1996. · doi:10.1073/pnas.93.14.7247
[19] D. Li and W. Ma, “Asymptotic properties of a HIV-1 infection model with time delay,” Journal of Mathematical Analysis and Applications, vol. 335, no. 1, pp. 683-691, 2007. · Zbl 1130.34052 · doi:10.1016/j.jmaa.2007.02.006
[20] Z. Mukandavire, W. Garira, and C. Chiyaka, “Asymptotic properties of an HIV/AIDS model with a time delay,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 916-933, 2007. · Zbl 1110.92043 · doi:10.1016/j.jmaa.2006.07.102
[21] R. Xu and Z. Ma, “Stability and Hopf bifurcation in a ratio-dependent predator-prey system with stage structure,” Chaos, Solitons & Fractals, vol. 38, no. 3, pp. 669-684, 2008. · Zbl 1146.34323 · doi:10.1016/j.chaos.2007.01.019
[22] J. Hale, Theory of Functional Differential Equations, vol. 3 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2nd edition, 1977. · Zbl 0352.34001
[23] W. Wang, P. Fergola, and C. Tenneriello, “Global attractivity of periodic solutions of population models,” Journal of Mathematical Analysis and Applications, vol. 211, no. 2, pp. 498-511, 1997. · Zbl 0879.92027 · doi:10.1006/jmaa.1997.5484
[24] P. Lancaster and M. Tismenetsky, The Theory of Matrices, Computer Science and Applied Mathematics, Academic Press, Orlando, Fla, USA, 2nd edition, 1985. · Zbl 0558.15001
[25] H. L. Smith, Monotone Dynamical Systems, vol. 41 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 1995. · Zbl 0821.34003
[26] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, vol. 191 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993. · Zbl 0777.34002
[27] R. Xu and Z. Ma, “The effect of dispersal on the permanence of a predator-prey system with time delay,” Nonlinear Analysis: Real World Applications, vol. 9, no. 2, pp. 354-369, 2008. · Zbl 1142.34055 · doi:10.1016/j.nonrwa.2006.11.004
[28] G. K. K. Lau, T. Piratvisuth, X. L. Kang et al., “Peginterferon Alfa-2a, lamivudine, and the combination for HBeAg-positive chronic hepatitis B,” The New England Journal of Medicine, vol. 352, no. 26, pp. 2682-2695, 2005. · doi:10.1056/NEJMoa043470